Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2021  |  Volume : 12  |  Issue : 3  |  Page : 137--139

Anaphylactic reaction following injection cefotaxime sodium


Bharat Satish Krishnan, Kavita Motilalji Jaiswal, Sujata Dudhgaonkar, Latesh B Raghute 
 Departments of Pharmacology, Government Medical College Gondia, Gondia, Maharashtra, India

Correspondence Address:
Kavita Motilalji Jaiswal
Department of Pharmacology, Government Medical College Gondia, Gondia, Maharashtra
India

This is a case study of anaphylactic reaction to cefotaxime sodium in a 23-year-old female who underwent a lower segment cesarean section under spinal anesthesia. Cefotaxime sodium, an antibiotic belonging to the class of cephalosporins, was administered intravenously postoperatively for prevention of infection. The patient complained of breathlessness, swelling around both eyes, and pruritus and urticarial rash over her abdomen, legs, and forehead. The case was successfully managed by withholding the medication and treatment of symptoms. According to the WHO-Uppsala Monitoring Centre causality assessment scale, a probable causal relationship between the suspected drug (cefotaxime sodium) and anaphylactic reaction was made. The severity was found to be moderate (Level 3). Although cefotaxime has well established place in surgical prophylaxis, this case study emphasizes on constant observation and meticulous follow-up of patients receiving it in clinical practice as there is possibility of an adverse drug reaction (ADR) which can be life-threatening. Such happenings can add to challenges faced by the treating physician in the present COVID-19 era. Recognizing ADR helps reduce morbidity and mortality. Reporting ADR helps in documentation and education of healthcare professionals.


How to cite this article:
Krishnan BS, Jaiswal KM, Dudhgaonkar S, Raghute LB. Anaphylactic reaction following injection cefotaxime sodium.J Pharmacol Pharmacother 2021;12:137-139


How to cite this URL:
Krishnan BS, Jaiswal KM, Dudhgaonkar S, Raghute LB. Anaphylactic reaction following injection cefotaxime sodium. J Pharmacol Pharmacother [serial online] 2021 [cited 2022 Jan 28 ];12:137-139
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2021;volume=12;issue=3;spage=137;epage=139;aulast=Krishnan;type=0